Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 211, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 18, 2015, 8:56 PM CDT for Deaf Smith County, Hartley County, Oldham County, Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2015, 8:56 PM CDT (01:56 UTC)
- Expired
- Aug 18, 2015, 10:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:25 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 18, 6:25 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 625 PM CDT TUE AUG 18 2015 .AVIATION... THE COMBINATION OF A POST FRONTAL ATMOSPHERE AND THE CHANCE FOR THUNDERSTORMS DURING THE OVERNIGHT HOURS WILL KEEP THE CONFIDENCE LOW FOR THIS TAF ISSUANCE. CURRENT THINKING IS THAT THE CONVECTION DEVELOPING OVER EASTERN NEW MEXICO WILL CONTINUE TO SLOWLY MOVE TO THE SOUTH AND EAST WITH TIME TO POSSIBLY REACH KDHT PRIOR TO 06Z TONIGHT. KAMA AND KGUY HAVE A CHANCE FOR THESE STORMS TO REACH THE TERMINALS AROUND THE 06Z HOUR AS WELL. AS THIS THREAT APPROACHES THE TERMINALS WE COULD ALSO SEE THE DEVELOPMENT OF POST FRONTAL STRATUS TO LOWER VISIBILITIES AND CEILINGS FOR EACH TERMINAL. THESE LOW CLOUDS LOOK TO PERSIST THROUGH THE MAJORITY OF THE SECOND HALF OF THIS TAF ISSUANCE WITH SOME IMPROVEMENT AFTER 21Z TOMORROW. SURFACE WINDS COULD TAKE ON A MORE EASTERLY COMPONENT THIS EVENING BEFORE RETURNING TO A MORE NORTHERLY DIRECTION AFTER 06Z. && .PREV DISCUSSION... /ISSUED 353 PM CDT TUE AUG 18 2015/ SHORT TERM... COLD FRONT ACROSS THE SOUTHERN TEXAS PANHANDLE WILL CONTINUE TO MOVE SOUTH THIS EVENING. A FEW THUNDERSTORMS MAY FORM ALONG THIS BOUNDARY IN THE SOUTHEAST TEXAS PANHANDLE...BUT BELIEVE THE BEST CHANCE OF RAIN WILL COME OVERNIGHT TONIGHT AS THE 700MB AND 500 MB SHORT WAVE TROUGHS MOVE ACROSS THE CENTRAL HIGH PLAINS. THE 700 MB FRONT WILL LIE JUST TO THE NORTH OF THE CWA OVERNIGHT. THIS FRONT MAY PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...MAINLY ACROSS THE NORTHERN CWA. SOME OF THE STORMS WILL PROVIDE LOCALLY HEAVY RAINFALL. THERE MAY ALSO BE SOME ISOLATED HAIL AS THE STORMS WILL BE ELEVATED OVER THE COLD DOME. LOW CLOUDS SHOULD ALSO FILTER IN BEHIND THE FRONT OVERNIGHT. LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY. A MUCH COOLER DAY STILL LOOKS ON TRACK FOR WEDNESDAY IN THE POST- FRONTAL AIRMASS. SOME SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS BEFORE ISENTROPIC LIFT /BEST SEEN ON THE 310K SURFACE/ WANES BY MIDDAY AS THE MID-LEVEL SHORTWAVE TROUGH AXIS PUSHES TO THE EAST. MORNING LOW AND MID CLOUDS ARE EXPECTED TO BREAK UP DURING THE AFTERNOON. DESPITE SOME RESULTANT AFTERNOON INSOLATION...CONTINUED COLD AIR ADVECTION THROUGH THE DAY AS SURFACE HIGH PRESSURE BUILDS SOUTH WILL LIKELY KEEP HIGH TEMPS IN THE LOWER TO MID 70S. LOWS WEDNESDAY NIGHT WILL BE REFRESHINGLY COOL AS WELL...DROPPING INTO THE LOW TO MID 50S AS THE 1015-1020MB SURFACE HIGH CONTINUES TO SINK SLOWLY SOUTHWARD. THE FLOW ALOFT WILL TURN QUASI-ZONAL THURSDAY AND FRIDAY...WITH RESULTANT CROSS-MOUNTAIN FLOW INDUCING LEE SURFACE TROUGHING...BRINGING A RETURN OF SOUTHERLY LOW-LEVEL FLOW. THIS WILL HELP TEMPS TO REBOUND FAIRLY QUICKLY...BACK INTO THE 80S THURSDAY AND TO NEAR 90F BY FRIDAY. A COUPLE OF WEAK SHORTWAVES TRANSLATING THROUGH THE PROGRESSIVE FLOW ALOFT WILL ALSO BRING A RETURN OF THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT. INSTABILITY AND DEEP LAYER SHEAR LOOK TO INCREASE TO SUFFICIENT LEVELS FRIDAY TO SUPPORT SOME STRONG TO POSSIBLY SEVERE CONVECTION. A STRONGER UPPER-LEVEL TROUGH WILL SLIDE EAST ACROSS THE NORTHERN PLAINS SATURDAY...SENDING THE NEXT COLD FRONT SOUTH THROUGH THE PANHANDLES SATURDAY NIGHT...AND BRINGING THE NEXT CHANCE FOR THUNDERSTORMS WITH IT. SOME QUESTIONS STILL REGARDING HOW QUICKLY THIS FRONT WILL PUSH SOUTH OF THE AREA...WITH IT POSSIBLY HANGING UP CLOSE ENOUGH TO THE SOUTHERN TX PANHANDLE TO SUPPORT SOME LINGERING LOW-END CONVECTIVE CHANCES. THE UPPER-LEVEL RIDGE IS EXPECTED TO REBUILD EARLY NEXT WEEK...LEADING TO WARM AND MAINLY DRY CONDITIONS. KB && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/3
Hazardous weather outlook, Aug 18, 3:16 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT TUE AUG 18 2015 OKZ001>003-TXZ001>020-191100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 316 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH LOCALLY HEAVY RAINFALL...GUSTY WINDS TO AROUND 50 MPH...AND SMALL HAIL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. ORGANIZED SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME...THOUGH SOME STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:01 PM CDT | Special Weather Statement | AMA | Ochiltree | 44 min |
| Aug 18, 10:03 PM CDT | Special Weather Statement | AMA | Hartley | 42 min |
| Aug 18, 10:11 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter | 49 min |
| Aug 18, 10:37 PM CDT | Special Weather Statement | AMA | Roberts | 38 min |
| Aug 18, 10:44 PM CDT | Special Weather Statement | AMA | Lipscomb | 46 min |
| Aug 18, 10:45 PM CDT | Special Weather Statement | AMA | Oldham | 45 min |
| Aug 18, 10:55 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 65 min |
| Aug 18, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 47 min |
| Aug 18, 11:04 PM CDT | Special Weather Statement | AMA | Ochiltree | 41 min |
| Aug 18, 11:06 PM CDT | Special Weather Statement | AMA | Roberts | 39 min |
| Aug 18, 11:14 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 46 min |
| Aug 18, 11:18 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 31 min |
| Aug 18, 11:33 PM CDT | Special Weather Statement | AMA | Carson | 42 min |
| Aug 18, 11:37 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 50 min |
| Aug 18, 11:41 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 49 min |
| Aug 18, 11:43 PM CDT | Special Weather Statement | AMA | Oldham | 47 min |
| Aug 18, 11:47 PM CDT | Special Weather Statement | AMA | Potter | 43 min |
| Aug 18, 11:54 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 59 min |
| Aug 18, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 46 min |
| Aug 19, 12:12 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 47 min |
| Aug 19, 12:21 AM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 37 min |
| Aug 19, 12:26 AM CDT | Special Weather Statement | AMA | Hemphill | 49 min |
| Aug 19, 12:40 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter | 65 min |
| Aug 19, 12:48 AM CDT | Special Weather Statement | AMA | Wheeler | 42 min |
| Aug 19, 12:56 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 64 min |
| Aug 19, 1:00 AM CDT | Special Weather Statement | AMA | Potter | 45 min |
| Aug 19, 1:25 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Randall | 65 min |
| Aug 19, 1:34 AM CDT | Special Weather Statement | AMA | Potter | 56 min |
| Aug 19, 1:37 AM CDT | Special Weather Statement | AMA | Oldham | 53 min |
| Aug 19, 1:58 AM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 32 min |
| Aug 19, 2:24 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 50 min |
| Aug 19, 2:29 AM CDT | Special Weather Statement | AMA | Randall | 16 min |
| Aug 19, 2:51 AM CDT | Special Weather Statement | AMA | Randall | 24 min |
| Aug 19, 3:13 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 47 min |
| Aug 19, 3:16 AM CDT | Special Weather Statement | AMA | Deaf Smith | 44 min |
| Aug 19, 3:41 AM CDT | Special Weather Statement | AMA | Oldham | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.